(( the meeting
(( the course
(( key dates
(( basic facts
(( contact us
Patient's and doctor's safety during photopatch testing: possible risks and precautions
Department of Dermatology, Medical University of Lodz, Poland
Cutaneous adverse drug reactions including photoallergy and phototoxicity are a frequent problem in clinical medicine. Skin tests including photopatch tests with drugs can be helpful in determining the cause of adverse reaction. To obtain a reliable result, one must use an adequate concentration of a drug, but in most cases there is no standardization and a dose is established based on doctor’s experience. Another aspect is to use an adequate dose of UVB and UVA, however in some cases it also should be modified, depending on the patient’s skin phototype. At last one must remember that in some cases both false positive and false negative results can be obtained, thus interpreting must be very careful. The patient must be aware that performing skin tests may give no answer to his problem. These and other aspects of photopatch tests will be discussed during the lecture.
© Joanna Narbutt (text) and Radoslaw Spiewak (source code).
This page is part of the website photopatch.eu (contact).
Document created: 30 August 2009, last updated: 31 August 2009.